W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXBL083902A |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/27/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The following information was reported to gore: on (b)(6) 2025, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in the renal artery during a physician-modified endograft (pmeg) procedure.After a cook zenith® fenestrated aaa endovascular graft was delivered, the physician attempted to place a vbx device in the renal artery through an 8.5fr oscor steerable introducer sheath over an 0.035" amplatz wire.However, due to the tortuosity and stenosis in the artery, the physician was unable to advance the device into place.After manipulating the vbx device trying to get it into position, the physician noticed that the device started to come off the delivery balloon.When the physician attempted to remove the vbx device and introducer sheath in tandem the vbx device had become dislodged.The physician was able to use a snare and remove the device.The patient did not experience any adverse consequences.
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.The reported device failure mode concerning dislodgment of the endoprosthesis was confirmed following review of the returned device.Only the endoprosthesis was returned separate from the balloon delivery system with damage consistent with removal with a snare as reported.There was no evidence of endoprosthesis expansion, consistent with the reported dislodgement event, and further product assessment relative to the failure, could not be conducted with the available item.The cause of the displacement and subsequent dislodgement of the stent-graft, however, could not be established with the available information, including device evaluation.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.Only one device was involved in the reported event; however, the field could not determine which device serial number corresponded to the device with the reported allegations.The following device will be included in this report.Serial #(b)(6) , udi# (b)(4) and catalog number bxbl083902a.